An Inequality for Functions on the Hamming Cube

Alex Samorodnitsky*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We prove an inequality for functions on the discrete cube {0, 1}n extending the edge-isoperimetric inequality for sets. This inequality turns out to be equivalent to the following claim about random walks on the cube: subcubes maximize 'mean first exit time' among all subsets of the cube of the same cardinality.

Original languageAmerican English
Pages (from-to)468-480
Number of pages13
JournalCombinatorics Probability and Computing
Volume26
Issue number3
DOIs
StatePublished - 1 May 2017

Bibliographical note

Publisher Copyright:
© 2017 Cambridge University Press.

Fingerprint

Dive into the research topics of 'An Inequality for Functions on the Hamming Cube'. Together they form a unique fingerprint.

Cite this